Disabled people
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Feeling Like A Freak.

FeatherMaskFeatherMask Member Posts: 8 Connected
I have had JME for years. Along with that I have dealt with odd looks from strangers, people asking me not to take my medication in public, etc. But it's gotten to the point where it's starting to really effect me again. I've started having myoclonic seizures again. I don't know know how to handle people mocking me, or laughing at how odd it looks. I leave social interactions feeling completely defeated. It doesn't help that I can't do a lot of things that people can do everyday. I don't want to be feeling like an absolute freak forever. What makes things worse is I have to change from sodium valporate to a new medication which will result in me having full blown seizures. I don't think I can deal with it all again. Any suggestions or feedback would be greatly appreciated.

Replies

  • luckylotluckylot Member Posts: 2 Listener
    Ignore the other peolpe . And taje your medication . They are just jealous. They are only laughing at themselfs.don t let them ruin your life 
  • Sam_AlumniSam_Alumni Scope alumni Posts: 7,731 Disability Gamechanger
    Hi @FeatherMask
    Are we are talking about Juvenile myoclonic epilepsy ?  I am sorry to hear that you have felt judged for this, that must be really difficult. 

    As you know, it is important to stay on medications as prescribed by your doctor but I do understand how frustrating this can be when you feel that it will affect you physically and socially.

    Epilepsy Action have a helpline on 0800 800 5050 and I wondered if it would help you to speak to someone who understands and who couls possibly offer you some support and suggestions?

    Whatever you do, know that you arent a 'freak' and I am so sorry that you have been made to feel like this.
    Scope
    Senior online community officer
Sign in or join us to comment.